Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 24, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 30, 2014, 3:33 AM CDT for 5 counties in South Dakota. It took effect at Sep 30, 2014, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2014, 3:33 AM CDT (08:33 UTC)
- In effect from
- Sep 30, 2014, 12:00 PM CDT
- Expired
- Sep 30, 2014, 6:40 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 197 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS73 KABR 300833 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 333 AM CDT TUE SEP 30 2014 ...WINDY CONDITIONS ACROSS CENTRAL SOUTH DAKOTA TODAY... SDZ033>035-045-048-302045- /O.NEW.KABR.WI.Y.0024.140930T1700Z-141001T0000Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 333 AM CDT TUE SEP 30 2014 /233 AM MDT TUE SEP 30 2014/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...WINDY CONDITIONS EXPECTED TODAY WITH THE STRONGEST WIND OCCURRING BY MIDDAY. WINDS WILL DIMINISH LATER THIS EVENING. * WINDS...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
263 WWUS73 KABR 301903 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 203 PM CDT TUE SEP 30 2014 ...WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING... SDZ033>035-045-048-010000- /O.CON.KABR.WI.Y.0024.000000T0000Z-141001T0000Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 203 PM CDT TUE SEP 30 2014 /103 PM MDT TUE SEP 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...STRONG SOUTHEAST WINDS WILL CONTINUE INTO THE EARLY EVENING. * WINDS...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS WILL DIMINISH IN THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
283 WWUS73 KABR 302340 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 640 PM CDT TUE SEP 30 2014 SDZ033>035-045-048-010045- /O.CAN.KABR.WI.Y.0024.000000T0000Z-141001T0000Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 640 PM CDT TUE SEP 30 2014 /540 PM MDT TUE SEP 30 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTH TO SOUTHWEST WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 30, 12:23 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 30, 12:23 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1223 AM CDT TUE SEP 30 2014 .UPDATE... UPDATE TO 06Z AVIATION DISCUSSION BELOW. JUST A FEW MINOR CHANGES MADE TO POPS THIS EVENING BASED ON LATEST RADAR AND HI-RES MODELS. SLOWED DOWN EASTWARD PROGRESSION BY A FEW HOURS AND INCREASED CURRENT POPS ACROSS SOUTH CENTRAL SD. OTHERWISE FORECAST LOOKS TO BE ON TRACK WITH THE APPROACHING LOW PRESSURE SYSTEM. SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT STRATUS CLOUDS HAVE BROKEN UP A BIT MORE THAN EXPECTED ACROSS THE EASTERN CWA...WHICH IN TURN HAVE ALLOWED SFC TEMPS TO RISE A FEW DEGREES ABOVE FORECAST HIGHS. RAINFALL REMAINS CONFINED TO WESTERN SD WITH JUST A FEW VERY ISO LIGHT SHOWERS EAST OF THE MISSOURI. MODELS STILL IN PRETTY GOOD AGREEMENT IN DEEPENING THE SFC LOW OVER THE NEBRASKA PANHANDLE LATE TONIGHT AND MOVING IT NORTH INTO SOUTHWEST SD BY TUESDAY MORNING. OVERNIGHT...MOST OF THE RAINFALL WILL BE OVER WESTERN SD. THE INTERESTING DETAILS LIE IN THE FORECAST FOR TOMORROW IN REGARDS TO INSTABILITY AND CLOUD COVER. THIS IS WHERE THE HI RES MODELS SHOW SOME DIFFERENCES IN REGARDS TO CONVECTION DURING THE AFTERNOON. GREATEST INSTABILITY WILL BE OVER SOUTHEAST SD BASED ON WHAT MODELS ARE SHOWING. ALTHOUGH...IT WILL GREATLY DEPEND ON CLOUD COVER. IF AREAS FURTHER NORTH SEE ANY BREAKS IN CLOUDS THEN DESTABILIZATION WILL OCCUR. REGARDLESS...LOW LEVEL SHEAR WILL BE IMPRESSIVE ON THE ORDER OF 35 TO 40 KNOTS AND STORMS THAT MANAGE TO GET GOING OVER EASTERN SD COULD BE CAPABLE OF A SMALL TORNADO THREAT. THIS WILL BE MORE LIKELY THOUGH WHERE THE GREATEST INSTABILITY SETS UP...WHICH NOW LOOKS TO BE OVER SOUTHEAST SD BUT WILL HAVE TO MONITOR CLOUD COVER TRENDS. WINDS WILL BE RATHER STRONG WITH THIS SYSTEM AS WELL AND COULD BE LOOKING AT A PERIOD OF WIND ADVISORY CRITERIA IN PLACES. FAVORED AREA FOR THIS THOUGH LIKELY ACROSS SOUTH CENTRAL SD. WILL LEAVE FOR OVERNIGHT SHIFT TO CONSIDER. SYSTEM EXITS THE AREA TUESDAY NIGHT...LEAVING DRYING CONDITIONS FOR WEDNESDAY. .LONG TERM...THURSDAY THROUGH MONDAY THE MODELS SHOW A LARGE LOW PRESSURE TROUGH AXIS RIGHT OVER THE CENTRAL US TO BEGIN THE LONG TERM. AT THE SURFACE...HIGH PRESSURE RIDGING ACROSS OUR CWA WILL BRING A DRY AND MOSTLY SUNNY DAY WITH WEST TO NORTHWEST WINDS. TEMPERATURES SHOULD BE RIGHT NEAR NORMAL IN THE MID TO UPPER 60S. THE MODELS THEN SHOW A SHORT WAVE TROUGH IN CANADA DROPPING SOUTHEAST ACROSS OUR REGION THROUGH FRIDAY MORNING. A STRONG COLD FRONT WILL FOLLOW IN BEHIND FOR THURSDAY NIGHT. THIS WILL USHER IN COOLER AIR FOR FRIDAY ALONG WITH BREEZY/WINDY NORTHWEST WINDS. HIGHS ON FRIDAY WILL BE COOLER AND MAINLY IN THE MID 50S TO AROUND 60 DEGREES. SURFACE HIGH PRESSURE RIDGING WILL BUILD OVER THE REGION FRIDAY NIGHT/SATURDAY MORNING WITH CLEARING SKIES. WITH LIGHT WINDS AND DEW POINTS IN THE UPPER 20S TO THE LOWER 30S...THERE COULD BE SOME FROST FORMATION. OTHERWISE...THE MODELS SHOW THE UPPER LEVEL FLOW PATTERN TRANSITIONING TO LARGE UPPER LEVEL RIDGING ACROSS THE WESTERN US WITH LARGE TROUGHING ACROSS THE EASTERN US. THIS WILL PUT US IN A DRY PATTERN WITH GENERALLY NEAR TO ABOVE NORMAL TEMPERATURES THROUGH THE REST OF THE PERIOD. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN AREA OF LOW PRESSURE WILL MOVE OVER WESTERN SD TUESDAY. BANDS OF SHOWERS/TSTORMS WILL WRAP AROUND THE LOW AND MAY AFFECT THE TAF SITES INTERMITTENTLY. HI-RES MODELS KEEP THE PRECIP VERY SPOTTY AND HAVE SIGNIFICANTLY SLOWED DOWN ANY EASTWARD PROGRESSION. THEREFORE HAVE REMOVED MENTION OF VCTS FOR NOW AS CONFIDENCE IS TOO LOW IN TIMING AND AREAL COVERAGE. SOUTHEAST WINDS ARE STILL EXPECTED TO INCREASE TO 20 TO 30 KTS ACROSS THE WEST TONIGHT AND ACROSS THE EAST DURING THE MORNING. WINDS WILL SHIFT TO THE SOUTHWEST AT KMBG/KPIR TUESDAY EVENING. PRIMARILY VFR CIGS ACROSS THE REGION WILL DETERIORATE TO MVFR BETWEEN 7Z AND 10Z. CIGS WILL FLUCTUATE ON TUESDAY BETWEEN MVFR AND VFR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...TMT LONG TERM...MOHR AVIATION...WISE/SCARLETT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 29, 3:36 AM CDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 336 AM CDT MON SEP 29 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-300845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 336 AM CDT MON SEP 29 2014 /236 AM MDT MON SEP 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW WEAK STORMS MAY DEVELOP FROM THE MISSOURI VALLEY WEST TODAY AND TONIGHT. SEVERE STORMS ARE UNLIKELY UNDER THIS REGIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE SYSTEM PUSHES EAST TUESDAY...THE ENVIRONMENT BECOMES MORE FAVORABLE FOR FAST MOVING SEVERE STORMS EAST OF THE MISSOURI RIVER. THE MAIN THREAT WILL BE HAIL AND STRONG WINDS...AND POSSIBLY ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:32 PM CDT | Tornado Warning | ABR | McPherson | 28 min |
| Sep 30, 5:09 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 52 min |
| Sep 30, 6:40 PM CDT | Tornado Warning | ABR | Day | 17 min |
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.